Alert archive / North Dakota / Red Flag Warnings in 2008
Red Flag Warning 19, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at May 4, 2008, 3:25 AM MDT for 32 counties in North Dakota. It took effect at May 4, 2008, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2008, 3:25 AM MDT (09:25 UTC)
- In effect from
- May 4, 2008, 11:00 AM MDT
- Expired
- May 4, 2008, 8:06 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Stark County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3488 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 040925 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 425 AM CDT SUN MAY 4 2008 NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051- 041730- /O.NEW.KBIS.FW.W.0019.080504T1700Z-080505T0300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 425 AM CDT SUN MAY 4 2008 /325 AM MDT SUN MAY 4 2008/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR CENTRAL NORTH DAKOTA FOR LOW RELATIVE HUMIDITIES AND AFTERNOON WINDS GUSTING TO 30 MPH... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING. RELATIVE HUMIDITIES WILL DROP TO 15 TO 25 PERCENT THIS AFTERNOON. LIGHT WINDS THIS MORNING WILL BECOME NORTH TO NORTHWEST AND INCREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH BY AFTERNOON. THE COMBINATION OF DRY RELATIVE HUMIDITIES AND GUSTY WINDS WILL CAUSE RED FLAG CONDITIONS ACROSS CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THAT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
5 follow-up statements
000 WWUS83 KBIS 041707 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1207 PM CDT SUN MAY 4 2008 NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051- 050200- /O.CON.KBIS.FW.W.0019.000000T0000Z-080505T0300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1207 PM CDT SUN MAY 4 2008 /1107 AM MDT SUN MAY 4 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... RELATIVE HUMIDITIES WILL DROP TO 15 TO 20 PERCENT THIS AFTERNOON. SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 30 MPH WILL CONTINUE THROUGH THE EARLY EVENING. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR THIS AFTERNOON AND EARLY EVENING...THUS THE RED FLAG WARNING CONTINUES ACROSS CENTRAL NORTH DAKOTA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THAT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS/WAA
000 WWUS83 KBIS 042101 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 401 PM CDT SUN MAY 4 2008 NDZ001-009-017-050200- /O.EXB.KBIS.FW.W.0019.000000T0000Z-080505T0200Z/ DIVIDE-WILLIAMS-MCKENZIE- 401 PM CDT SUN MAY 4 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. RELATIVE HUMIDITIES BETWEEN 10 AND 20 PERCENT ALONG WITH SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH WILL CONTINUE THROUGH THE EARLY EVENING. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER BEHAVIOR...THUS THE RED FLAG WARNING CONTINUES ACROSS CENTRAL NORTH DAKOTA THROUGH EARLY TONIGHT. WINDS WILL SUBSIDE TO 10 TO 15 MPH BY AROUND SUNSET WITH HUMIDITIES RECOVERING ABOVE 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THAT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051- 050200- /O.CON.KBIS.FW.W.0019.000000T0000Z-080505T0300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 401 PM CDT SUN MAY 4 2008 /301 PM MDT SUN MAY 4 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... RELATIVE HUMIDITIES BETWEEN 10 AND 20 PERCENT ALONG WITH SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH WILL CONTINUE THROUGH THE EARLY EVENING. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER BEHAVIOR...THUS THE RED FLAG WARNING CONTINUES ACROSS CENTRAL NORTH DAKOTA THROUGH EARLY TONIGHT. WINDS WILL SUBSIDE TO 10 TO 15 MPH BY AROUND SUNSET WITH HUMIDITIES RECOVERING ABOVE 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THAT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS/WAA
000 WWUS83 KBIS 042112 CCA RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 412 PM CDT SUN MAY 4 2008 NDZ001-009-017-050200- /O.EXB.KBIS.FW.W.0019.000000T0000Z-080505T0200Z/ DIVIDE-WILLIAMS-MCKENZIE- 412 PM CDT SUN MAY 4 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. RELATIVE HUMIDITIES BETWEEN 10 AND 20 PERCENT ALONG WITH SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH WILL CONTINUE THROUGH THE EARLY EVENING. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER BEHAVIOR...THUS THE RED FLAG WARNING CONTINUES FOR CENTRAL NORTH DAKOTA AND PORTIONS OF WESTERN NORTH DAKOTA THROUGH EARLY TONIGHT. WINDS WILL SUBSIDE TO 10 TO 15 MPH BY AROUND SUNSET WITH HUMIDITIES RECOVERING ABOVE 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THAT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051- 050200- /O.CON.KBIS.FW.W.0019.000000T0000Z-080505T0300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 401 PM CDT SUN MAY 4 2008 /301 PM MDT SUN MAY 4 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... RELATIVE HUMIDITIES BETWEEN 10 AND 20 PERCENT ALONG WITH SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH WILL CONTINUE THROUGH THE EARLY EVENING. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER BEHAVIOR...THUS THE RED FLAG WARNING CONTINUES FOR CENTRAL NORTH DAKOTA AND PORTIONS OF WESTERN NORTH DAKOTA THROUGH EARLY TONIGHT. WINDS WILL SUBSIDE TO 10 TO 15 MPH BY AROUND SUNSET WITH HUMIDITIES RECOVERING ABOVE 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THAT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS/WAA
000 WWUS83 KBIS 042148 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 448 PM CDT SUN MAY 4 2008 NDZ001-009-017-050300- /O.EXT.KBIS.FW.W.0019.000000T0000Z-080505T0300Z/ DIVIDE-WILLIAMS-MCKENZIE- 448 PM CDT SUN MAY 4 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. RELATIVE HUMIDITIES BETWEEN 10 AND 20 PERCENT ALONG WITH SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH WILL CONTINUE THROUGH THE EARLY EVENING. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER BEHAVIOR...THUS THE RED FLAG WARNING CONTINUES FOR CENTRAL NORTH DAKOTA AND PORTIONS OF WESTERN NORTH DAKOTA THROUGH EARLY TONIGHT. WINDS WILL SUBSIDE TO 10 TO 15 MPH SHORTLY AFTER SUNSET WITH HUMIDITIES RECOVERING ABOVE 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THAT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051- 050300- /O.CON.KBIS.FW.W.0019.000000T0000Z-080505T0300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 448 PM CDT SUN MAY 4 2008 /348 PM MDT SUN MAY 4 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... RELATIVE HUMIDITIES BETWEEN 10 AND 20 PERCENT ALONG WITH SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH WILL CONTINUE THROUGH THE EARLY EVENING. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER BEHAVIOR...THUS THE RED FLAG WARNING CONTINUES FOR CENTRAL NORTH DAKOTA AND PORTIONS OF WESTERN NORTH DAKOTA THROUGH EARLY TONIGHT. WINDS WILL SUBSIDE TO 10 TO 15 MPH SHORTLY AFTER SUNSET WITH HUMIDITIES RECOVERING ABOVE 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THAT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS
000 WWUS83 KBIS 050206 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 906 PM CDT SUN MAY 4 2008 ...RED FLAG WARNING FOR PARTS OF NORTHWEST AND CENTRAL NORTH DAKOTA HAS BEEN CANCELLED... .SURFACE OBSERVATIONS TAKEN AT 9 PM CDT INDICATE THAT WINDS ARE AT OR BELOW 20 MPH AND RELATIVE HUMIDITIES ARE RISING INTO THE UPPER TEENS AND LOWER 20S PERCENT. EVEN WITH VERY HIGH RANGELAND FIRE INDICES...A RED FLAG WARNING IS NO LONGER WARRANTED. NDZ001>005-009>013-017>023-025-033>037-041-042-044>048-050-051- 050315- /O.CAN.KBIS.FW.W.0019.000000T0000Z-080505T0300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT- ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 906 PM CDT SUN MAY 4 2008 /806 PM MDT SUN MAY 4 2008/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. SURFACE OBSERVATIONS TAKEN AT 9 PM CDT INDICATE THAT WINDS ARE AT OR BELOW 20 MPH AND RELATIVE HUMIDITIES ARE RISING INTO THE UPPER TEENS AND LOWER 20S PERCENT. EVEN WITH VERY HIGH RANGELAND FIRE INDICES...A RED FLAG WARNING IS NO LONGER WARRANTED. $$ SCHECK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at May 4, 1:58 AM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 4, 1:58 AM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 258 AM CDT SUN MAY 4 2008 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... WILL ISSUE A RED FLAG WARNING FOR CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. LOOKS LIKE ANOTHER DRY DAY WITH WINDS PICKING UP IN THE AFTERNOON AS AFTERNOON HEATING CREATES AN ADIABATIC SOUNDING TO AROUND 700 MB MOST AREAS. THIS WILL ALLOW MOMENTUM TRANSFER TO THE SURFACE...WITH WINDS ALOFT IN CENTRAL ND AROUND 25 KTS THIS SHOULD TRANSLATE TO SURFACE WINDS GUSTING TO 25 TO 30 MPH. DEWPOINTS ARE HIGHER THAN YESTERDAY...BUT AFTERNOON HEATING WILL MIX OUT THE LOW LEVEL MOISTURE AND EXPECT AFTERNOON RELATIVE HUMIDITIES 15 TO 25 PERCENT ACROSS THE FORECAST AREA. LOW RHS AND WINDS GUSTING ABOVE 25 MPH TIP THE BALANCE ON THE SIDE OF ISSUING THE WARNING. WILL CONTINUE THE WX TREND OF THE PREVIOUS FORECAST AS IT FITS WELL WITH THE MODEL TRENDS. THE UPPER LEVEL LOW IN MANITOBA WILL SHIFT NORTH WITH TIME TRENDING TOWARD ZONAL FLOW ACROSS THE FORECAST AREA WITH SHORT WAVES MOVING THROUGH THE FLOW BRINGING A CHANCE OF LIGHT PRECIP TO THE AREA. AFTERNOONS MONDAY AND TUESDAY WILL BE MARGINALLY UNSTABLE BUT ENOUGH FOR A SLIGHT CHANCE OF TSTMS. TEMPERATURES WILL BE AROUND NORMAL MOST AREAS. .LONG TERM...WEDNESDAY THROUGH SUNDAY A POORLY PHASED PATTERN WITH A NUMBER PK WEAK SMALL SCALE SHORTWAVES WILL PRODUCE SOME SMALL CHANCES OF LIGHT PRECPITATION. LOCATION TIMING DIFFICULT BUT IT APPEARS IN BOTH THE GFS AND ECMWF THAT OUR WESTERN ZONES STAND THE BEST CHANCE. && .AVIATION..A WEAK COLD FRONT WILL BRING LITTLE CHANGE WITH IT...PERHAPS SOME ENHANCED LOW LEVEL TURBULENCE. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ002>005-010>013-018>023-025-033>037- 041-042-044>048-050-051. && TSW/RL
Hazardous weather outlook, May 3, 10:36 AM MDT, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1136 AM CDT SAT MAY 3 2008 NDZ001-009-017-031>034-040>048-050-051-041645- DIVIDE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 1136 AM CDT SAT MAY 3 2008 /1036 AM MDT SAT MAY 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ002>005-010>013-018>023-025-035>037-041645- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN- 1136 AM CDT SAT MAY 3 2008 /1036 AM MDT SAT MAY 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF NORTHERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES. MINIMUM HUMIDITIES WILL RANGE FROM 12 TO 18 PERCENT THIS AFTERNOON ALONG WITH NORTHWEST WINDS OF 15 TO 25 MPH. RANGELAND FIRE DANGER INDICES WILL REMAIN IN THE VERY HIGH CATEGORY. THE COMBINATION OF THE STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH RANGELAND FIRE DANGER INDICES WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR THIS AFTERNOON INTO THE EARLY EVENING HOURS. THUS A RED FLAG WARNING HAS BEEN ISSUED. WINDS WILL QUICKLY SUBSIDE BY SUNSET AND HUMIDITIES WILL BEGIN TO RECOVER ABOVE 20 PERCENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
Nearby
Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.